20/09/2011

Elmiko Medical Equipment Zbigniew Niedbalski

Changes in aEEG Caused by Anticonvulsants

We are pleased to present the Article of Jacek Rudnicki, Agnieszka Kordek, Beata Łoniewska, Ewa Butrymowicz,
Barbara Michalczyk, Zdzisława Rosińska and Anna Błażejczak "Changes in aEEG caused by anticonvulsants" published on February, 2009 in polish periodical magazine ADVANCES IN NEONATOLOGY.

Summary
Premature neonates with low birth weight (< 1500 g) are at risk of neurodevelopmental disorders. We present continuous EEG
monitoring with CCFM (color cerebral function monitor) focused on the cause of seizures and effectiveness of phenobarbital in
four low birth weight (LBW) and extremely low birth weight (ELBW) premature neonates at NICU. Attention was directed to clinical
and electrophysiological effects. Laboratory tests were done to disclose the cause of seizures, including abnormal glucose
or electrolyte concentrations, acid-base disequilibrium, infection, etc. Seizures were associated with infection in one neonate and
subsided once the infection was treated. Desaturation was the cause of seizures in another neonate. In two neonates, seizures were
caused by phenobarbital overdose and disappeared after withdrawal of the drug. Monitoring of seizures using CCFM conveniently
assesses treatment of seizures in LBW and ELBW premature neonates, provides information on extracerebral causes of seizures,
and discloses correlations with clinical events.

The whole article you can find on http://www.elmiko.pl/publikacje/zastosowanie-eeg-ccfm-w-intensywnej-terapii-noworodka-ze-skrajnie-mala-masa-urodzeniowa-ciala